MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH; PROSTHESIS, HIP

ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: source: (b)(6).Multiple reports were submitted along with this report 0001822565-2021-03256, 0001822565-2021-03257.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip arthroplasty, the drill bit fractured.No adverse events have been reported as a result of the malfunction and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed.Review of the device history records identified no deviations or anomalies during manufacturing.Root cause could not be determined as the necessary information to adequately investigate the reported event was not provided.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12786409
Report Number0001822565-2021-03255
Device Sequence Number14454209
Product Code HTW
UDI-Device Identifier00889024152212
UDI-Public(01)00889024152212(10)64554477
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00879000703
Device Lot Number64554477
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight85 KG